Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Should I tell the gynecologist I had an abortion?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hi Doctors,

I was 6 weeks and 4 days pregnant. I had a medical abortion less than a week ago. I'm still bleeding a little more than my normal flow. I'd like to follow up with my regular GYN. Will my GYN know that I had an abortion or will it look like a miscarriage?
Posted Mon, 30 Apr 2012 in Abortion and Stillbirth
Answered by Dr. Rhea Chanda 37 minutes later

Thanks for the query.

Its normal to bleed for a week or more in case of medical abortion.There may be passage of large clots also.This should gradually become much less.You should definitely follow up with your GYN.If you underwent medical abortion without medical advice then you need to tell your Gyn the truth immediately.There could have been medical consequences if you had this abortion without medical advice.You also need an ultrasound to check for remnants of conception.In which case,you may need a check curettage.

I urge you to see your doctor and be truthful about your condition so that you may get the correct treatment.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor